Jump to content
Important Survey - Please Participate ×

Intrusive thoughts


Recommended Posts

[Kr...]
56 minutes ago, [[B...] said:

Does anyone have this? Does it ever go away?

How long have you had it? How long are you off ?or are you tapering? Just benzos or on other drugs?

all this info is needed so people have some idea of  how to best answer questions.

any history of OCD or trauma in the past may also be a factor of how severe this symptom can be or how long it may last.

 

nobody can ever know how long a symptom will last. It’s all different for different people. Unfortunately.

Link to comment
Share on other sites

[Ba...]

I’ve had it for many years. I took klonopin for 23 years. I’m off for 9 months. I also take trazadone. I have ocd. I look online all day long 

  • Love 1
Link to comment
Share on other sites

[st...]

Congrats on being off klonopin! I had it too for 19 months during taper and 8 months after. Then  it did go away by itself.

  • Like 1
Link to comment
Share on other sites

[Cr...]
Posted (edited)
On 19/05/2024 at 19:43, [[B...] said:

I’ve had it for many years. I took klonopin for 23 years. I’m off for 9 months. I also take trazadone. I have ocd. I look online all day long 

Oh yes. I had terrible intrusive thoughts that plagued me throughout my recovery. I even had these weird moments where psychologically it felt like I went back in time and the world around me felt like it did as when I was a kid and my mother was still alive. 

And also all the bad things that ever happened in your life (deaths, regretful actions) while you were on benzos finally start to affect you.. as if you were shielded against having to deal with those issues when they occured due to being numbed by benzo use.

They will eventually go away. While I can't give you a definitive timeline, I can tell you that they are not permanent and mine eventually went away even without therapy.

Like I mention a lot, you cannot fight or block these thoughts. You have to accept them as an unwanted roomate that, while loud and hard to ignore, is ultimately harmless and will eventually move out.

Your brain is fixing itself right now and some of that fixing will occasionally affect the areas that house past memories. All these intrusive thoughts are perfectly normal and are an often expected symptom of healing.

Edited by [Cr...]
  • Like 1
Link to comment
Share on other sites

[Cr...]
On 19/05/2024 at 19:43, [[B...] said:

I’ve had it for many years. I took klonopin for 23 years. I’m off for 9 months. I also take trazadone. I have ocd. I look online all day long 

In the depths of my horrible waves I too spent lots of time online looking for people with benzo use, timelines, and symptoms similar to my own. We naturally seek comfort in knowing we are not alone on going through the anguish of withdrawal.

If you obsess too much, then you can make yourself worse (temporarily) because when we are at our worst mentally, our brain is suceptible to entertaining worst-case scenarios. So you may find yourself panicking about ending up like some of the other horror stories you find.

Use the forum/online searching as one tool in your arsenal to get through your recovery. Don't make it your backbone. The more of the outside world (or indoor non-withdrawal related stuff) you distract yourself with the better you will keep yourself out of the 'what if' rabbit hole of catastrophic thinking.

  • Like 1
Link to comment
Share on other sites

[jo...]

One of my worst symptoms. When I'm in a bad wave I'm plagued by them. I've said it in other posts I think but it's like being attacked by your own mind. Every worry and insecurity you have is amped up to 100. It can go on all day and seems to be linked to anxiety for me as when that dies down so do the thoughts. I know now though that they are just a symptom and it does pass. It's not the real me it's just the unfortunate painful way the brain fixes itself. The brain is not a bone so when it's broken it has an altogether different way of healing, as we're all discovering I guess. What fun! :ROFLMAO:

Link to comment
Share on other sites

[Ba...]
5 hours ago, [[C...] said:

In the depths of my horrible waves I too spent lots of time online looking for people with benzo use, timelines, and symptoms similar to my own. We naturally seek comfort in knowing we are not alone on going through the anguish of withdrawal.

If you obsess too much, then you can make yourself worse (temporarily) because when we are at our worst mentally, our brain is suceptible to entertaining worst-case scenarios. So you may find yourself panicking about ending up like some of the other horror stories you find.

Use the forum/online searching as one tool in your arsenal to get through your recovery. Don't make it your backbone. The more of the outside world (or indoor non-withdrawal related stuff) you distract yourself with the better you will keep yourself out of the 'what if' rabbit hole of catastrophic thinking.

Thank you so much for this. I read a lot of what you write. It calms me. I appreciate you taking time to help me. I feel like I’m losing my mind. 

Link to comment
Share on other sites

[Bo...]

Oh yes, this is very common and something that scared me absolutely so much because it’s so opposite of who I am….. apparently it hits those of us that get really scared by this kind of stuff a little bit more because it’s so disturbing us so it kind of feeds on our weaknesses

Jenn Swanktowski has some really great YouTube videos that go into a lot of this… She’s a therapist going through this, and she’s put out some really helpful videos that have made me understand all this better and comforted me, knowing that I was not losing my mind. It was just part of the benzo hell
 

sending hugs and hope this improves for you soon

Link to comment
Share on other sites

[Kr...]

Crushing fatigue keeps me from so much. And feeling woozy and concussed. Been 13 mos now. How can this last so long?

Link to comment
Share on other sites

[Kr...]

And the thoughts are constant not just in a wave. I’m not going to survive this. I’m too severe and it seems. 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...